Table of Contents
ISRN Mathematical Analysis
Volume 2011, Article ID 621901, 14 pages
http://dx.doi.org/10.5402/2011/621901
Research Article

An Iterative Approximation Method for a Common Fixed Point of Two Pseudocontractive Mappings

Department of Mathematics, University of Botswana, Private Bag 00704, Gaborone, Botswana

Received 24 January 2011; Accepted 22 March 2011

Academic Editors: G. L. Karakostas, G. Mantica, O. Miyagaki, N. Shioji, and C. Zhu

Copyright © 2011 Habtu Zegeye. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce an iterative process for finding an element in the common fixed point sets of two continuous pseudocontractive mappings. As a consequence, we provide an approximation method for a common fixed point of a finite family of pseudocontractive mappings. Furthermore, our convergence theorem is applied to a convex minimization problem. Our theorems extend and unify most of the results that have been proved for this class of nonlinear mappings.